Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS Blacksburg, VA

March 28, 2007Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 28, 2007, 7:48 PM EDT for Rockingham County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2007, 7:48 PM EDT (23:48 UTC)
Expired
Mar 28, 2007, 8:36 PM EDT
In force
48 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 7:50 PM EDTHAIL 0.88Reidsville, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:03 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 282348
SVRRNK
NCC157-290100-
/O.NEW.KRNK.SV.W.0013.070328T2348Z-070329T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT WED MAR 28 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR REIDSVILLE...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  LAWSONVILLE...

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.

LAT...LON 3650 7952 3642 8003 3626 8002 3625 7954

$$

JDS
2 follow-up statements
000 
WWUS51 KRNK 290006
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT WED MAR 28 2007

NCC157-290100-
/O.CON.KRNK.SV.W.0013.000000T0000Z-070329T0100Z/
ROCKINGHAM NC-
806 PM EDT WED MAR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT 
FOR ROCKINGHAM COUNTY...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAWSONVILLE TO 
MONROETON...OR ALONG A LINE EXTENDING FROM CAMP SPRINGS TO 6 MILES 
SOUTHWEST OF REIDSVILLE...MOVING EAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE MOVING MAINLY THROUGH RURAL 
SOUTHEASTERN ROCKINGHAM COUNTY THROUGH 830 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.

LAT...LON 3648 7952 3636 7978 3625 7997 3625 7954

$$

JDS
000 
WWUS51 KRNK 290036
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT WED MAR 28 2007

NCC157-290045-
/O.CAN.KRNK.SV.W.0013.000000T0000Z-070329T0100Z/
ROCKINGHAM NC-
835 PM EDT WED MAR 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR ROCKINGHAM COUNTY IS 
CANCELLED...

THE STORMS HAVE WEAKENED AND MOVED OUT OF THE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

LAT...LON 3648 7952 3636 7978 3625 7997 3625 7954

$$

JDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:23 PM EDT, 25 minutes earlier.

Area forecast discussion, Mar 28, 7:23 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT WED MAR 28 2007

.UPDATE...

&&

.AVIATION /23Z-18Z/...

SHORT WAVE RIDING ALONG A BACK-DOOR FRONT IS PRODUCING HEAVY
DOWNPOURS...FREQUENT LIGHTNING AND LARGE HAIL. THIS ACTIVE WEATHER
WILL PERSIST THROUGH THIS EVENING. ONCE THE WAVE EXITS TO THE
EAST...EASTERLY FLOW WILL KEEP THE CHANCE FOR RAIN AND LOW CLOUDS
IN THE AREA INTO THURSDAY MORNING. MVFR CLOUDS SHOULD DETER AREAS
OF FOG FROM FORMING OVERNIGHT BUT THE MOUNTAIN RIDGES WILL REMAIN
OBSCURED.

&&

.PREV DISCUSSION...
/ISSUED 629 PM EDT WED MAR 28 2007/

UPDATE...

SHORT TERM /REST OF TONIGHT/...

ISSUED A QUICK UPDATE TO REMOVE REST OF THE AFTERNOON PERIOD.
SEVERE THUNDERSTORM WATCH IS STILL IN EFFECT FOR THE SOUTHERN
2/3RD OF THE AREA.

PREV DISCUSSION...
/ISSUED 402 PM EDT WED MAR 28 2007/

SHORT TERM /TONIGHT AND THURSDAY/...

RUNNING LATE ON THE AFD...JUST ISSUED THE NEW FORECAST PACKAGE
EARLY WITH A REST OF THIS AFTERNOON FIRST PERIOD SINCE WE HAVE A
SEVERE THUNDERSTORM WATCH IN EFFECT FOR PART OF THE AREA THROUGH
800 PM THIS EVENING. A STRONG SHORT WAVE IS MOVING OVER THE UPPER
RIDGE OVER THE AREA AT MAXIMUM HEATING AND IN ADDITION...A BACK
DOOR COOL FRONT IS PROVIDING A GOOD LOW LEVEL BOUNDARY TO FOCUS
ON. THUNDERSTORMS SHOULD BE WIDESPREAD LATE THIS AFTERNOON AND
INTO THIS EVENING...ESPECIALLY ALONG THE BOUNDARY WHICH WILL BE
ACROSS THE CWA. LARGE HAIL LOOKS TO BE THE PRIMARY THREAT WITH A
LOW FREEZING LEVEL AND STORMS EXPECTED TO BE MULTICELL. SHEAR IS
JUST STRONG ENOUGH THAT A FEW OF THE STRONGER STORMS MAY PRODUCE
DAMAGING WINDS. A FLASH FLOOD WATCH WAS CONSIDERED...BUT WITH FFG
AROUND 2 INCHES FOR SHORT DURATION HEAVY RAIN...WE DECIDED TO WAIT
AND SEE IF AND WHERE THE TSTMS SET UP ALONG THE BOUNDARY- MAY
ISSUE A SHORT FUSED FLASH FLOOD WATCH AT THAT POINT.

I USED A BLEND OF THE SLOW GFS AND FASTER NAM TO END THE PRECIP
THURSDAY MORNING...AND THEN BRING SOME CLEARING INTO THE EAST
THURSDAY AFTERNOON. SHOULD BE SOME LIGHT RAIN OR DRIZZLE ONGOING IN
THE MORNING IN SOUTHSIDE VA AND ALL OF NW NC...POSSIBLY FURTHER
NORTH AND EAST. TEMPS WILL BE TRICKY THURSDAY BASED ON HOW FAST
THE CLEARING IS. GENERALLY STAYED A LITTLE ABOVE GUIDANCE. &&

LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

HIGH PRESSURE BUILDS INTO THE REGION THURSDAY NIGHT AND FRIDAY- I
FOLLOWED THE NAM CLOSELY HERE SINCE THE GFS HAS BEEN TOO
PROGRESSIVE WITH THE PATTERN. THIS WILL GIVE US GOOD RADIATION
CONDITIONS THU NIGHT AND I KEPT LOW TEMPS GENERALLY LOWER THAN
MOS. FRIDAY SHOULD BE A PLEASANT DAY WITH SEASONAL TEMPS AND LOW
HUMIDITY. WITH 850 TEMPS AROUND +10C...I RAISED HIGH TEMPS ABOVE
MOS GUIDANCE FRIDAY. THE UPPER RIDGE BUILDS OVER OUR AREA INTO
SATURDAY...AND WITH RETURN SOUTHWEST FLOW AND A POTENTIAL WARM
FRONT DEVELOPING...I KEPT THE CHANCE POPS IN THE MTNS AND SLIGHT
CHANCE FURTHER EAST. NEXT COOL FRONT IS PROGGED TO MOVE THRU THE
AREA SUNDAY...SO THE BEST CHANCE OF PRECIP THIS WEEKEND LOOKS TO
BE STA NIGHT AND SUNDAY AHEAD OF THIS FRONT. MONDAY WILL FEATURE
WEAK HIGH PRESSURE...AND THEN THE NEXT COOL FRONT IS PROGGED TO
MOVE THROUGH THE AREA WEDNESDAY. I KEPT A LOW CHC OF PRECIP FIR
THE SW RETURN FLOW TUE...AND FRONTAL PASSAGE WED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

UPDATE...
AVIATION...RCS
Hazardous weather outlook, Mar 28, 4:15 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED MAR 28 2007

NCZ001>006-018>020-VAZ007-009>017-032-033-043-044-058-WVZ042-292015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-MERCER-
415 PM EDT WED MAR 28 2007

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WOULD BE LARGE HAIL.
THERE IS A LOWER THREAT FOR DAMAGING WINDS AND AN ISOLATED
TORNADO.

IN ADDITION...SOME OF THE STORMS WILL PRODUCE EXCESSIVE RAINFALL
WHICH COULD RESULT IN LOCALIZED FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ018>020-022>024-034-035-045>047-059-WVZ043>045-292015-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-SUMMERS-MONROE-GREENBRIER-
415 PM EDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE MAIN THREAT FROM THE THUNDERSTORMS WOULD BE HAIL. THERE IS A
LOWER THREAT FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Mar 28, 6:10 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             LANSING                 36.50N 81.51W
03/28/2007  E0.88 INCH       ASHE               NC   UNKNOWN

&&

RSTONEFI
Local storm report, Mar 28, 6:13 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             5 S MARTINSVILLE AIRPOR 36.56N 80.02W
03/28/2007  E0.75 INCH       HENRY              VA   AMATEUR RADIO

&&

RSTONEFI
Local storm report, Mar 28, 6:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             12 NE DANVILLE AIRPORT  36.71N 79.18W
03/28/2007  E1.00 INCH       HALIFAX            VA   UNKNOWN

            SMALL HAIL BEGAN AT 540 PM. HAIL ENDED AT 615 PM.

0620 PM     HAIL             10 N DANVILLE AIRPORT   36.73N 79.33W
03/28/2007  E0.75 INCH       PITTSYLVANIA       VA   UNKNOWN

&&

SK
Local storm report, Mar 28, 6:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             BLAIRS                  36.68N 79.38W
03/28/2007  E0.75 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

            COVERING GROUND

0640 PM     HAIL             BLAIRS                  36.68N 79.38W
03/28/2007  E1.00 INCH       PITTSYLVANIA       VA   UNKNOWN

0630 PM     HAIL             RINGGOLD                36.60N 79.30W
03/28/2007  E0.88 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

&&

SK
Special weather statement, Mar 28, 7:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT WED MAR 28 2007

NCZ005-006-VAZ044-058-290045-
ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
743 PM EDT WED MAR 28 2007

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
TURBEVILLE TO 8 MILES SOUTH OF WENTWORTH...MOVING SOUTH AT 5 MPH.
STRONG THUNDERSTORMS WILL BE NEAR...ALTON AT 750 PM ...SEMORA...
MONROETON AT 755 PM ...YANCEYVILLE AT 805 PM ...CAMP SPRINGS AT
830 PM ...TOPNOT...LEASBURG AT 835 PM ...HIGHTOWERS...JERICHO
AT 845 PM ...

SMALL HAIL IS LIKELY IN A FEW SPOTS AS THESE STORMS MOVE THROUGH. IF
THIS ACTIVITY INCREASES IN INTENSITY...A WARNING MAY NEED TO BE
ISSUED.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JDS
Special weather statement, Mar 28, 7:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT WED MAR 28 2007

NCZ003>006-019-020-VAZ032-033-043-044-058-290145-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-HALIFAX-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE...
SOUTH BOSTON
744 PM EDT WED MAR 28 2007

...SCATTERED STRONG THUNDERSTORMS WITH HAIL...STRONG WINDS AND VERY
HEAVY DOWNPOURS INTO THIS EVENING...

AN UPPER LEVEL DISTURBANCE CROSSING THE CENTRAL APPALACHIANS AND
A BACK DOOR COLD FRONT MOVING SOUTH THROUGH THE REGION THIS
EVENING WILL CONTINUE TO INTERACT WITH A VERY MOIST AND UNSTABLE
AIRMASS. THESE TWO FEATURES ARE PRODUCING SCATTERED STRONG TO
SEVERE THUNDERSTORMS ACROSS SOUTHSIDE VIRGINIA AND THE NORTHWEST
NORTH CAROLINA FOOTHILLS AND PIEDMONT THIS EVENING.

MOST OF THESE STORMS ARE PRODUCING SMALL HAIL...WITH A FEW
PRODUCING HAIL UP TO QUARTER SIZED. LOCALLY HEAVY DOWNPOURS OF 2
TO 2.5 INCHES IN LESS THAN AN HOUR ARE ALSO LIKELY WITH THESE
STORMS...AND THIS WILL CAUSE SOME MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. A FEW OF THESE STORMS MAY PRODUCE DAMAGING
WIND GUSTS AS WELL.

THE STORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA INTO THIS
EVENING...AT LEAST THROUGH 1000 PM.

NCZ001-002-018-VAZ007-009>020-022>024-034-035-045>047-059-
WVZ042>045-290145-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-
BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...BEDFORD...AMHERST...LYNCHBURG...APPOMATTOX...
KEYSVILLE...BLUEFIELD...HINTON...UNION...LEWISBURG
744 PM EDT WED MAR 28 2007

...HEAVY DOWNPOURS ARE POSSIBLE THIS EVENING...

AN UPPER LEVEL DISTURBANCE CROSSING THE CENTRAL APPALACHIANS AND
A BACK DOOR COLD FRONT MOVING SOUTH THROUGH THE REGION THIS
EVENING WILL CONTINUE TO INTERACT WITH A VERY MOIST AND UNSTABLE
AIRMASS. THESE TWO FEATURES ARE PRODUCING LOCALIZED HEAVY
DOWNPOURS ACROSS THE MOUNTAINS OF SOUTHWEST VIRGINIA AND THE
MOUNTAINS OF NORTHWEST NORTH CAROLINA THIS EVENING.

LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES IN LESS THAN AN HOUR ARE
ALSO LIKELY WITH THESE STORMS...AND THIS WILL CAUSE SOME MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

THE STORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA INTO THIS EVENING...AT
LEAST THROUGH 1000 PM.

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:49 PM EDTSevere Thunderstorm WarningRNKAshe71 min
Mar 28, 4:52 PM EDTFlash Flood WarningRNKAshe4 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.